MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8667-20
Medical Device Problem Codes Application Program Problem (2880); Communication or Transmission Problem (2896); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient's representative (con) regarding an external device to an implantable pump infusing unknown drug for spinal pain.It was reported that the phone and a communicator for the caller's mother's new pump (installed on (b)(6) 2026) were malfunctioning.The communicator turned off if the handset took a long time to pair, the pump application on the handset froze a lot, like 4- 5 times per use, and sometimes stayed running in the background of the handset even when the application was closed.The communicator only seemed to work when she pressed it hard against the pump in her belly.The communicator also only held a charge for 24 hours.This was all quite unsustainable.The caller requested a representative to look at and possibly replace her equipment.On 2026-08-21 (b)(6)(con): additional information was received from the patient.It was reported that the patient was having problems with her communicator.The patient stated just said "connecting "and did not connect and kept searching.The patient stated she started it again and just stuck at 90%.The agent walked the patient through clearing data and the patient was able to connect immediately.The patient stated she locked out for 1 hour.The agent walked the patient through resetting equipment.The agent directed to call back if further questions.
 
Additional Manufacturer Narrative
Continuation of d10: product id: tm90t0 lot# serial# (b)(6), product type accessory product id: hh9020tdd, serial# (b)(6), product type product id: a820, serial# unknown, product type software section d information references the main component of the system.Other relevant device(s) are: product id: a820, serial/lot #: unknown, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SynchroMed III
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50734388
Report Number3004209178-2026-15405
Device Sequence Number10633584
Product Code LKK
UDI-Device Identifier00763000999414
UDI-Public(01)00763000999414(17)270828
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8667-20
Device Catalogue Number8667-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2026
Initial Report FDA Received Date09/11/2026
Date Device Manufactured03/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2182207-01-24-2025-001-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11...."
Patient SexFemale